Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 75, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 11, 2005, 3:55 PM CDT for Boone County, Missouri. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2005, 3:55 PM CDT (20:55 UTC)
- Expired
- May 11, 2005, 4:48 PM CDT
- In force
- 53 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Boone County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 1:55 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1362 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 112055 SVRLSX MOC019-112145- /O.NEW.KLSX.SV.W.0075.050511T2055Z-050511T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 355 PM CDT WED MAY 11 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOONE COUNTY IN CENTRAL MISSOURI * UNTIL 445 PM CDT * AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR COLUMBIA...AND MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... HALLSVILLE MURRY SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3897 9251 3883 9237 3893 9214 3925 9212 $$ TRUETT
2 follow-up statements
000 WWUS53 KLSX 112121 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 419 PM CDT WED MAY 11 2005 MOC019-112145- /O.CON.KLSX.SV.W.0075.000000T0000Z-050511T2145Z/ BOONE MO- 419 PM CDT WED MAY 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM CDT FOR NORTHERN BOONE COUNTY... AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A NEW SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE HAS REFORMED JUST SOUTHWEST OF COLUMBIA. THIS STORM WAS MOVING NORTHEAST AT 20 MPH. HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN THE COLUMBIA AREA. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... COLUMBIA AND MURRY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3897 9251 3883 9237 3893 9214 3925 9212 $$ TRUETT
000 WWUS53 KLSX 112148 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 448 PM CDT WED MAY 11 2005 MOC019-112158- /O.EXP.KLSX.SV.W.0075.000000T0000Z-050511T2145Z/ BOONE MO- 448 PM CDT WED MAY 11 2005 ...THE SEVERE THUNDERSTORM WARNING FOR BOONE COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE AT THIS TIME. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR CENTRAL MISSOURI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN ILLINOIS AND NORTHEASTERN MISSOURI. LAT...LON 3897 9251 3883 9237 3893 9214 3925 9212 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:10 PM CDT, 45 minutes earlier.
Area forecast discussion, May 11, 3:10 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 310 PM CDT WED MAY 11 2005 .DISCUSSION... IMPRESSIVE BOUNDARY HAS SET UP ACRS MIDWEST INCLUDING NRN MO EAST INTO CNTRL IL. TSTMS HAVE BROKEN OUT ALG OLD OUTFLOW BNDRY FROM LAST NIGHTS MCS AND NMRS STORMS HAVE HAIL IN THEM ALREADY. LOOKS LIKE AN ACTIVE NGT FOR SVR WX. HAD THOUGHTS OF A FLOOD WATCH FOR NRN COUNTIES BUT SOME OF THE MODELS HAVE THE FRONT RETREATING NORTH WITH PCPN ACTIVITY NORTH OF OUR AREA SO WILL WAIT SO SEE WHAT EVOLVES. DEEP CLOSD LOW OVR CNTRL ROCKIES FCST TO EJECT NEWD WITH A FEW SHORT WAVES LIFTING NEWD IN FRONT OF IT. SOME STORMS WILL BE SVR THIS EVE BUT 70 PLUS DWPTS HAVE BEEN POOLING ALONG THE FRONT AND PRECIPITABLE WATER VALUES ARE 1.25 TO 1.50 SO PCPN PRODUCTION WILL BE VERY EFFICIENT. TOO BUSY WITH SVR WX TO DISCUSS ADDITIONAL PERIODS ATTM. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && PEDIGO
Hazardous weather outlook, May 11, 3:15 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM CDT WED MAY 11 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 315 PM CDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE MOVING ACROSS THE AREA THIS EVENING AND TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN ON THURSDAY AND FRIDAY. THE THREAT FOR SEVERE WEATHER CONTINUES FOR BOTH DAYS WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. MORE THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD STAND READY TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS EVENING AND TONIGHT. CARNEY
In the hours before
Local storm report, May 11, 3:00 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL POTOSI 37.94N 90.78W
05/11/2005 1.00 INCH WASHINGTON MO TRAINED SPOTTER
&&
CVKINGLocal storm report, May 11, 3:13 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
313 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FUNNEL CLOUD 4 N COLUMBIA 39.01N 92.33W
05/11/2005 BOONE MO COUNTY OFFICIAL
&&
CVKINGLocal storm report, May 11, 3:18 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
318 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL META 38.31N 92.17W
05/11/2005 0.75 INCH OSAGE MO TRAINED SPOTTER
&&
CVKINGLocal storm report, May 11, 3:25 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL MIDWAY 38.98N 92.45W
05/11/2005 0.88 INCH BOONE MO COUNTY OFFICIAL
&&
CVKINGLocal storm report, May 11, 3:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 4 S MIDWAY 38.93N 92.45W
05/11/2005 0.88 INCH BOONE MO TRAINED SPOTTER
0344 PM HAIL OLD MINES 38.02N 90.77W
05/11/2005 1.00 INCH WASHINGTON MO TRAINED SPOTTER
0344 PM HAIL HALLSVILLE 39.12N 92.22W
05/11/2005 2.75 INCH BOONE MO COUNTY OFFICIAL
&&
CVKINGLocal storm report, May 11, 3:50 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL NW COLUMBIA 38.95N 92.33W
05/11/2005 0.88 INCH BOONE MO COUNTY OFFICIAL
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:54 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 51 min |
| May 11, 2:16 PM CDT | Tornado Warning | LSX | Boone | 44 min |
| May 11, 2:20 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 40 min |
| May 11, 2:55 PM CDT | Tornado Warning | LSX | Audrain, Boone, Callaway | 50 min |
| May 11, 3:00 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 45 min |
| May 11, 3:02 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 43 min |
| May 11, 3:12 PM CDT | Tornado Warning | LSX | Callaway | 48 min |
| May 11, 3:16 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 44 min |
| May 11, 3:21 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 39 min |
| May 11, 3:45 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Saint Francois, Washington | 45 min |
| May 11, 3:57 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 48 min |
| May 11, 3:59 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 50 min |
| May 11, 4:17 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 43 min |
| May 11, 4:31 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois | 21 min |
| May 11, 4:44 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 26 min |
| May 11, 4:50 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 27 min |
| May 11, 4:58 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 16 min |
| May 11, 5:03 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 31 min |
| May 11, 5:37 PM CDT | Flash Flood Warning | LSX | Boone | 5 hr |
| May 11, 5:37 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 38 min |
| May 11, 5:43 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 47 min |
| May 11, 5:48 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 42 min |
| May 11, 5:56 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 49 min |
| May 11, 6:10 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 51 min |
| May 11, 6:19 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.